Florida, 2013Tornado and Flash Flood in Florida, May 2, 2013
May 2, 2013 · NWS MFL · 4 events in 2 counties and zones
An upper level low pressure area over the northeast Gulf of Mexico and a surface trough across central Florida combined to produce numerous strong to severe thunderstorms over portions of southeast Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure area over the northeast Gulf of Mexico and a surface trough across central Florida combined to produce numerous strong to severe thunderstorms over portions of southeast Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 2, 7:33 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, May 2, 7:33 AM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
833 AM EDT THU MAY 2 2013
.UPDATE...
12Z SOUNDING THIS MORNING SHOWS A PWAT OF 1.92 INCHES...WHICH IS
ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL. THE SOUNDING ALSO
INDICATED A 100 KT 200MB JET...AND SOUTH FLORIDA IS IN THE LEFT
EXIT REGION OF THIS JET. SCATTERED SHOWERS AND THUNDERSTORMS
WERE ONGOING OVER THE GULF AND ATLANTIC WATERS...AND A FEW WERE
MOVING INTO THE GULF COAST. AN UPPER LEVEL LOW OVER SOUTHEAST
LOUISIANA IS EXPECTED TO SLIDE TO THE SOUTHEAST THROUGH THE DAY
TODAY...WITH UPPER LEVEL DIVERGENCE INCREASING. HIGH RES MODELS
INDICATE SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE OVER THE
NEXT FEW HOURS...BECOMING WIDESPREAD BY LATE MORNING OR EARLY
AFTERNOON. SO BUMPED UP POPS TO 80-90 PERCENT AREAWIDE. ALSO
REDUCED TEMPERATURES DUE TO EXPECTED CLOUD COVER AND RAIN ACROSS
THE REGION. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...AS STORMS
MOVE SLOWLY TO THE EAST AND NORTHEAST. THE OVERALL THREAT FOR
STRONG TO SEVERE STORMS SEEMS LIMITED WITH THE CLOUD COVER AND
EARLY START TO CONVECTION TODAY...BUT A FEW STRONG STORMS ARE
STILL POSSIBLE. SO WILL LEAVE MENTION OF GUSTY WINDS IN THE GRIDS.
&&
.PREV DISCUSSION... /ISSUED 757 AM EDT THU MAY 2 2013/
AVIATION...
A TROUGH OF LOW PRESSURE ACROSS THE REGION WILL CONTINUE TO BRING
SHOWER AND/OR THUNDERSTORMS MAINLY FROM LATE THIS MORNING AND INTO
THE EVENING HOURS OF THURSDAY. THERE IS A CHANCE OF AN EARLIER START
BASED ON CURRENT TRENDS WITH ACTIVITY ACROSS THE KEYS POTENTIALLY
PROPAGATING NORTH INTO THE REGION TOWARDS SUNRISE SO WILL BE
MONITORING THAT. THIS MEANS THAT ALTHOUGH VFR TO MVFR (FOR CEILINGS)
CONDITIONS ARE EXPECTED TO PREVAIL OVER THE NEXT 24 HOURS OR SO AT
THE TAF SITES, PERIODS WITH MIXED MVFR AND MAY BE EVEN IFR ARE
POSSIBLE WITH ANY STORMS AFFECTING THE TERMINALS, AND IN PARTICULAR
THE EAST COAST TERMINALS FROM AROUND NOON AND INTO THE EVENING HOURS
WITH THE CAVEAT MENTIONED EARLIER. ALSO PERIODS OF MVFR OR EVEN IFR
CEILINGS CANNOT BE RULED OUT EARLY THIS MORNING WITH LOW STRATUS
CLOUDS AT ANY OF THE TERMINALS. BUT GIVEN UNCERTAINTY WILL HANDLE
THOSE WITH AMENDMENTS AS NEEDED.
WINDS WILL REMAIN LIGHT FROM THE EAST OR VARIABLE THIS MORNING
BECOMING SE 8-13 KTS TODAY WITH A SSW SEA BREEZE DURING THE
AFTERNOON POSSIBLE AT APF. WINDS WILL BECOME LIGHT GENERALLY FROM
THE SE ONCE AGAIN TONIGHT.
PREV DISCUSSION... /ISSUED 410 AM EDT THU MAY 2 2013/
.WET WEATHER CONTINUES OVER SOUTH FLORIDA THROUGH EARLY THIS WEEKEND...
.SOME STRONG STORMS POSSIBLE TODAY OVER SOUTH FLORIDA...
SHORT TERM...
A TROUGH OF LOW PRESSURE OVER LAKE OKEECHOBEE REGION WILL REMAIN
NEARLY STATIONARY TODAY...AS A SURFACE LOW DEVELOPS IN THE CENTRAL
GULF OF MEXICO. THIS WEATHER PATTERN WILL KEEP THE WINDS OVER
SOUTH FLORIDA IN A SOUTH TO SOUTHWEST DIRECTION ALONG WITH DEEP
TROPICAL MOISTURE. SO WILL CONTINUE THE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS OVER SOUTH FLORIDA FOR TODAY ALONG WITH
THE HEAVY RAINFALL WORDING WITH EMPHASIS ON AFTERNOON AND EARLY
EVENING. BEST CHANCES FOR NORTHEAST PORTIONS OF COUNTY WARNING AREA
(CWA). BUT MONITORING EARLY ON ACTIVITY ACROSS THE KEYS AND
SOUTHEAST GULF AS SOME OF THE HIGH RES MODELS SUGGEST SOME OF THAT
COULD START AFFECTING SOUTHWEST COAST AND/OR SOUTHERN PORTIONS OF
CWA EARLIER IN THE MORNING.
AN MID TO UPPER LEVEL LOW OVER THE SOUTH CENTRAL GULF COAST STATES
WILL ALSO MOVE SOUTHEAST INTO THE NORTHEAST GULF OF MEXICO TODAY.
THIS WILL ALLOW FOR THE 500 MB TEMPS TO COOL OFF A BIT FROM AROUND
-11C THIS MORNING TO -12C TO -13C THIS AFTERNOON. THESE COLD 500 MB
TEMPS WILL ALLOW FOR SOME STRONG STORMS OVER SOUTH FLORIDA TODAY
DEPENDING HOW MUCH SURFACE HEATING WE END UP GETTING. ANY STORMS
THAT DO BECOME STRONG WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...AND FREQUENT LIGHTING STRIKES. BUT AGAIN THE
MAIN THREAT CONTINUES THE BE POTENTIAL FOR FLOODING.
THE STATIONARY FRONT WILL REMAIN NEARLY STATIONARY OVER THE LAKE
OKEECHOBEE REGION TONIGHT INTO FRIDAY...AS A SURFACE LOW MOVES
SLOWLY EAST TOWARDS SOUTH FLORIDA FROM THE CENTRAL GULF. AT THE SAME
TIME THE MID TO UPPER LEVEL LOW WILL ALSO SLOWLY DISSIPATE. THIS
WILL ALLOW FOR THE STEERING FLOW OVER SOUTH FLORIDA TO REMAIN LIGHT
FROM A SOUTH TO SOUTHWEST DIRECTION KEEPING THE DEEP TROPICAL
MOISTURE IN PLACE. SO WILL CONTINUE THE SCATTERED POPS TONIGHT OVER
SOUTH FLORIDA AND INCREASE THE POPS TO NUMEROUS OVER MOST OF SOUTH
FLORIDA ON FRIDAY...EXCEPT SCATTERED POPS OVER THE WEST COAST METRO
AREAS. AGAIN THE EMPHASIS BEING NE SECTIONS OF CWA AND NORTH WHERE
BEST LOW LEVEL CONVERGENCE WITH AFOREMENTIONED FRONTAL BOUNDARY WILL
BE FOUND ALONG WITH UPPER LEVEL FORCING ASSOCIATED WITH UPR LEVEL
LOW.
THE 500 MB TEMPS ON FRIDAY SHOULD BE A LITTLE BIT WARMER THAN
TODAY...DUE TO THE UPPER LEVEL LOW DISSIPATING OVER THE NORTHEAST
GULF OF MEXICO. HOWEVER...ANY STORMS THAT DO AFFECT SOUTH FLORIDA
TONIGHT INTO FRIDAY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.
SO WILL CONTINUE TO MENTION THE HEAVY RAINFALL WORDING IN THE
ZONES FOR TONIGHT AND FRIDAY.
LONG TERM...
THE LOW WILL CONTINUE TO MOVE EAST OVER SOUTH FLORIDA ON SATURDAY
BEFORE MOVING INTO THE WESTERN ATLANTIC WATERS ON SUNDAY. THIS
WILL KEEP THE AREA IN THE DEEP TROPICAL MOISTURE ON SATURDAY...BEFORE
ALLOWING FOR SOME DRIER AIR TO WORK INTO THE AREA FROM THE WEST ON
SUNDAY. THEREFORE...THE POPS ON SATURDAY WILL BE IN THE CHANCE
RANGE OVER SOUTH FLORIDA WHILE ON SUNDAY THE POPS WILL BE IN THE
SLIGHT CHANCE RANGE.
FOR EARLY TO MIDDLE OF NEXT WEEK...A MID TO UPPER LEVEL LOW WILL
DEVELOP OVER THE TENNESSEE VALLEY AND MOVE SLOWLY EAST TOWARDS THE
MID ATLANTIC STATES. THIS WILL ALLOW FOR DRIER WEATHER TO CONTINUE
TO WORK INTO SOUTH FLORIDA FROM THE WEST. SO THE WEATHER SHOULD
REMAIN DRY OVER SOUTH FLORIDA FOR THE EARLY TO MIDDLE PART OF NEXT
WEEK.
MARINE...
THE WINDS OVER SOUTH FLORIDA TODAY INTO FRIDAY WILL BE FROM THE
SOUTH TO SOUTHEAST DIRECTION AT 10 KNOTS OR LESS...BEFORE SLOWLY
SWINGING TO A NORTHWEST DIRECTION BY LATE THIS WEEKEND AND
INCREASING SPEEDS TO 10 TO 15 KNOTS. AT THE SAME TIME...A SMALL
NORTHEAST SWELL OF 1 TO 3 FEET WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS OF SOUTH FLORIDA LATE THIS WEEK INTO THIS
WEEKEND. THESE CONDITIONS WILL ALLOW FOR THE ATLANTIC SEAS TO
REMAIN BELOW 6 FEET TODAY INTO THIS WEEKEND...EXCEPT FOR THE PALM
BEACH WATERS WHERE THE SEAS COULD BUILD TO 6 FEET THIS WEEKEND.
FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW 6 FEET TODAY INTO
THIS WEEKEND. THE ONLY EXCEPTION IS THE OFFSHORE GULF WATERS WHERE
THE SEAS COULD BUILD TO 6 FEET BY THIS WEEKEND.
FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE EACH DAY OVER SOUTH FLORIDA THROUGH END OF THIS WEEK...DUE
TO THE TROPICAL MOISTURE REMAINING OVER THE AREA. SO NO PROBLEMS
ARE EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 81 70 83 70 / 90 50 70 50
FORT LAUDERDALE 81 72 84 72 / 90 50 60 50
MIAMI 81 71 85 71 / 90 50 60 40
NAPLES 78 68 84 68 / 90 40 50 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...13/SI
Hazardous weather outlook, May 2, 11:55 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1255 PM EDT THU MAY 2 2013
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1255 PM EDT THU MAY 2 2013
...ISOLATED STRONG-SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS: A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE
FROM THE GULF OF MEXICO ONSHORE THE MAINLAND MONROE COAST THEN
EAST AND INTO THE GREATER MIAMI METRO AREA. ISOLATED SEVERE WIND
GUSTS TO AROUND 60 MPH ARE POSSIBLE WITHIN THIS LINE OF STORMS.
NUMEROUS THUNDERSTORMS WILL CONTINUE TO IMPACT THE PALM BEACH
METRO, WITH NUMEROUS ACTIVITY DEVELOPING ACROSS THE ENTIRE EAST
COAST THROUGHOUT THE DAY.
WIND: STRONG WINDS OF 50 TO 60 MPH ARE POSSIBLE WITH THE
THUNDERSTORMS INTO EARLY THIS EVENING, WITH THE MAIN THREAT
ASSOCIATED WITH THE LINE OF STORMS FORECAST TO MOVE ACROSS
MAINLAND MONROE AND MIAMI-DADE COUNTIES.
FLOODING: TORRENTIAL DOWNPOURS FROM SLOW MOVING THUNDERSTORMS
MOVING ACROSS THE SAME AREA WILL PRODUCE LOCALIZED RAINFALL
AMOUNTS IN EXCESS OF 3 INCHES. THIS WILL NOT ONLY RESULT IN
A THREAT OF URBAN FLOODING, BUT THERE IS THE POTENTIAL FOR
LOCALIZED FLASH FLOODING WITH STREET CLOSURES AND THE POTENTIAL
FOR WATER ENTERING HOMES OR BUSINESSES. THIS THREAT EXISTS
ACROSS THE ENTIRE EAST COAST METRO AREA.
HAIL: SMALL HAIL IS POSSIBLE WITH THE THUNDERSTORMS THIS
AFTERNOON.
TORNADOES: AN ISOLATED TORNADO IS POSSIBLE NEAR THE COAST WHERE
THUNDERSTORMS INTERACT WITH SEA BREEZE BOUNDARIES.
WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OFF THE
SOUTHEAST FLORIDA COAST.
RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
ATLANTIC COAST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A GOOD CHANCE AND/OR LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS AT LEAST THROUGH FRIDAY OR SATURDAY BEFORE A MORE
DEFINITE DRYING TREND BEGINS AGAIN ON SUNDAY. MAIN CONCERN WITH
ANY OF THIS ACTIVITY OVER THE NEXT FEW DAYS WILL BE FLOODING
POTENTIAL WITH THE BEST CHANCES AGAIN BEING PORTIONS OF SOUTH
FLORIDA FROM BROWARD NORTH TO PALM BEACH AND THE LAKE OKEECHOBEE
REGION.
THERE WILL ALSO BE AN INCREASING RISK OF RIP CURRENTS FOR LATE
THIS WEEKEND AND INTO EARLY NEXT WEEK FOR THE WEST COAST OF
FLORIDA WITH THE RISK OF RIP CURRENTS REMAINING LOW FOR THE EAST
COAST THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
GREGORIA
In the hours before
Local storm report, May 2, 9:19 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1019 AM EDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM WATER SPOUT 9 NNW CANAL POINT 26.98N 80.69W
05/02/2013 AMZ610 FL TRAINED SPOTTER
TRAINED SPOTTER AND LOCK AND DAM OPERATER BOTH REPORTED
MULTIPLE WATERSPOUTS WEST OF PORT MAYACA OVER LAKE
OKEECHOBEE. INFORMATION RELAYED FROM WFO MLB
&&
CORRECTED REMARKS
EVENT NUMBER MFL1300075
AKSpecial weather statement, May 2, 10:42 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1142 AM EDT THU MAY 2 2013
FLZ069-070-075-021630-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL MAINLAND MONROE FL
1142 AM EDT THU MAY 2 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
COLLIER COUNTY...NORTHERN MAINLAND MONROE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 1230 PM EDT
* AT 1139 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF MARCO ISLAND TO 21 MILES SOUTH OF CAPE ROMANO...AND
MOVING EAST AT 30 MPH.
* THE LINE OF STORMS WILL AFFECT...
MARCO ISLAND...
KEY MARCO...
GOODLAND...
ROYAL PALM HAMMOCK...
PORT OF THE ISLANDS...
PICAYUNE STRAND STATE FOREST...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2619 8142 2549 8093 2548 8120 2551 8122
2554 8120 2556 8124 2568 8129 2574 8123
2580 8129 2580 8136 2586 8142 2586 8148
2588 8148 2583 8153 2589 8155 2589 8169
2587 8166 2584 8168 2609 8181
TIME...MOT...LOC 1542Z 262DEG 27KT 2589 8180 2556 8156
KONARIKSpecial weather statement, May 2, 11:11 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1211 PM EDT THU MAY 2 2013
FLZ068-168-021645-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
1211 PM EDT THU MAY 2 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN PALM
BEACH COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...
* UNTIL 1245 PM EDT
* AT 1210 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOCA RATON...AND MOVING NORTH AT 5 MPH.
* THE STORM WILL AFFECT...
MORIKAMI PARK...
BOCA RATON EQUESTRIAN CENTER...
VILLAGES OF ORIOLE...
DELRAY BEACH...
AND SURROUNDING COMMUNITIES.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 2655 8004 2647 8005 2643 8005 2640 8006
2637 8006 2636 8007 2636 8020 2658 8020
2658 8003 2655 8003
TIME...MOT...LOC 1611Z 195DEG 5KT 2640 8010
KONARIKSpecial weather statement, May 2, 11:34 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1234 PM EDT THU MAY 2 2013
FLZ067-068-168-021700-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
1234 PM EDT THU MAY 2 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND THE DEVELOPMENT OF
FUNNEL CLOUDS...
* UNTIL 100 PM EDT
* AT 1232 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
WEST OF JUPITER TO WHISPER WALK...AND MOVING NORTHEAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
ABERDEEN...
GOLDEN LAKES...
DELRAY BEACH...
HAVERHILL...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 2655 8004 2635 8006 2634 8043 2696 8040
2696 8015 2698 8014 2698 8008 2693 8006
2680 8003 2663 8003 2660 8004 2659 8003
2655 8003
TIME...MOT...LOC 1634Z 214DEG 10KT 2695 8017 2644 8017
KONARIKLocal storm report, May 2, 12:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
100 PM EDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM FLOOD 2 W DELRAY BEACH 26.46N 80.12W
05/02/2013 PALM BEACH FL 911 CALL CENTER
DELRAY BEACH PD REPORTED WATER OVER THE ROAD AT LINTON
BLVD AND MILITARY TRAIL AND AT LINTON BLVD AND CONGRESS
AVE.
&&
EVENT NUMBER MFL1300076
AKEvent by event
2 heavy rain, 1 flash flood, 1 tornado. Local standard time, as filed.
Flash Flood, Palm Beach
- When
- May 2, 12:00 PM EST to 4:00 PM EST
- Where
- Palm Beach County, 4.89 mi WSW of Delray Beach to 1.65 mi WSW of Delray Beach
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 26.454, -80.147
Extensive street flooding was reported in Delray Beach since early afternoon with the area affected bounded by I-95 and Jog Road to the east and west, and roughly from Linton Boulevard and Atlantic Avenue to the north and south. Kings Point neighborhood was told to remain inside until the following morning. Delray Beach Medical Center reported minor flooding on the first floor with measured rainfall of 8.47 inches.
Tornado, Palm Beach
- When
- May 2, 12:25 PM EST to 12:27 PM EST
- Where
- Palm Beach County, 1.77 mi N of Boca Raton to 2.07 mi N of Boca Raton
- Rating
- EF0
- Path length
- 0.4 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 26.375, -80.083
An EF0 tornado touched down near North Dixie Highway and NE 28th St. in northeastern sections of Boca Raton and traveled to near Federal Highway and NE 32nd St. Maximum winds were estimated at 70 mph with damage consisting primarily of downed trees, fences and power lines, with a piece of metal-covered foam roof blown through a house window and a damaged store sign.
Heavy Rain, Broward
- When
- May 2, 1:00 PM EST to 3:41 PM EST
- Where
- Broward County, (Fll)ft Laudrdl Intl
- Reported by
- Broadcast Media
- Coordinates
- 26.070, -80.150
Very heavy rain at the Fort Lauderdale International Airport resulted in the northbound entrance from U.S. 1 to be flooded and closed. The ASOS at the airport recorded 3.23 inches of rain which began after 2 PM EDT.
Heavy Rain, Broward
- When
- May 2, 2:30 PM EST to 4:30 PM EST
- Where
- Broward County, 1.42 mi S of Lauderdale By the Se
- Reported by
- Trained Spotter
- Coordinates
- 26.160, -80.102
About 2 feet of water was covering NE 33rd Ave. near NE 26th St. in Fort Lauderdale. The road was blocked with cars turning around. Radar estimated around 4 inches of rain, most of it falling in only a couple of hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Iowa, May 2 to 3, 2013$1.3 million · 12 events
- Wildfire in California, May 2, 2013$550,000 · 1 event
- Flash Flooding and Damaging Wind in Illinois, May 2, 2013$24,000 · 52 kt wind · 3 events
- Winter Weather in Missouri, May 2 to 3, 201320 events
- Cold in Texas, May 2 to 3, 201320 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 2, 201350 kt wind · 11 events
- Winter Weather in Kansas, May 2, 20137 events
- Wildfire and High Wind in California, May 2 to 11, 201364 kt wind · 6 events
- Flooding in Florida, May 2, 2013$5,000 · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 2, 20134 events
- Strong Wind in South Carolina, May 2 to 3, 2013$2,000 · 4 events
- Cold in Oklahoma, May 2, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454083, 454080, 454082, 454084.